Alert archive / California / Special Weather Statements in 2013
Special Weather Statement, NWS Hanford, CA
NWS Hanford, CA issued this special weather statement at Aug 19, 2013, 5:21 PM PDT for Kern County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2013, 5:21 PM PDT (00:21 UTC)
- Expired
- Aug 19, 2013, 6:00 PM PDT
- In force
- 39 min
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 75 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
254 WWUS86 KHNX 200021 SPSHNX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 521 PM PDT MON AUG 19 2013 CAZ095-099-200100- KERN CA- 521 PM PDT MON AUG 19 2013 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA UNTIL 600 PM PDT AT 516 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF TEHACHAPI..MOVING NORTHWEST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... TEHACHAPI. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND T V STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3520 11850 3530 11828 3506 11820 3499 11841 TIME...MOT...LOC 0020Z 157DEG 21KT 3510 11834 $$ BSO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:09 PM PDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 19, 3:09 PM PDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
309 PM PDT MON AUG 19 2013
.SYNOPSIS...
A LOW PRESSURE CENTER OFF THE CENTRAL COAST WILL BRING A CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER THE SIERRA NEVADA
THROUGH WEDNESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSHOWERS FOR THE SAN JOAQUIN VALLEY THROUGH TUESDAY MORNING.
THE LOW WILL LIFT NORTHEAST OUT OF THE REGION BY THURSDAY AND BRING
A RETURN OF DRIER WEATHER FOR THE END OF THE WEEK.
&&
.DISCUSSION...
UPPER LOW OFF THE COAST IN CONJUNCTION WITH LARGE SCALE UPPER
RIDGE OVER THE FOUR CORNERS IS PROVIDING A SQUEEZE PLAY TO STREAM
MID LEVEL SUB TROPICAL MOISTURE INTO THE CENTRAL CA INTERIOR.
T-STORMS ARE ONCE AGAIN FIRING UP OVER THE SIERRA AND ALONG THE
TEHACHAPI RANGE ATTM. UPSLOPE CONDITIONS IN ASSOCIATION WITH
MODERATE MUCAPES FROM THE VEGAS SOUNDING OF OVER 2000 J/KG ARE
PROVIDING ENOUGH LIFT TO GET IT GOING AGAIN TODAY. BLENDED PWAT
VALUES OF 1.0-1.5 ARE OVER THE REGION WILL PROVIDE ENOUGH MOISTURE
TO SUPPORT THUNDERSTORMS. ACTIVE PATTERN WILL CONTINUE INTO THE
OVERNIGHT HOURS AS UPPER LOW REMAINS STATIONARY OFF THE COAST AND
MOISTURE FEED CONTINUES.
19Z RUN OF THE HRRR IS PAINTING MOST OF THE CWA WITH QPF FOR THIS
EVENING. EVEN SPREADS QPF INTO THE VALLEY AND OVER TO THE WEST
SIDE OF THE SJV. SOME FLASH FLOODING IS POSSIBLE WITH THE STORMS
IN THE MOUNTAINS AS MOVEMENT IS ONLY AROUND 10 MPH. ADDITIONAL
FIRE STARTS ARE ALSO POSSIBLE WITH NUMEROUS LIGHTNING STROKES
ASSOCIATED THE STORMS.
THE UPPER LOW BEGINS TO OPEN UP AND LIFT NE. BOTH THE MEAN
ENSEMBLE GFS AND THE 12Z OPERATIONAL ECM ARE IN DECENT AGREEMENT
WITH LIFTING THE FEATURE NE BY WED AND SW FLOW ALOFT SETTING UP
WITH DRIER CONDITIONS. EPAC TROUGH WILL DIG SOUTH AND FEED ANOTHER
ROUND OF SUB TROPICAL MOISTURE INTO THE REGION. HAVE INTRODUCED
POPS FOR SUNDAY AND MONDAY OVER THE SIERRA AND OVER THE
TEHACHAPIS.
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCAL MVFR/IFR CONDITIONS
EXPECTED TODAY...MAINLY OVER THE MOUNTAINS AND DESERT. OTHERWISE...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE CENTRAL CALIFORNIA
INTERIOR DURING THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
ON MONDAY AUGUST 19 2013... UNHEALTHY FOR SENSITIVE GROUPS IN
SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 08-19 108:1892 67:1976 74:2012 54:1916
KFAT 08-20 108:1919 76:1959 75:1986 54:1974
KFAT 08-21 108:1919 80:1968 76:1913 51:1959
KBFL 08-19 109:1950 78:1959 79:1961 52:1913
KBFL 08-20 112:1950 77:1959 79:1950 52:1912
KBFL 08-21 110:1919 80:1968 77:1982 51:1918
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...JDB
AVN/FW...MV
SYNOPSIS...ANDERSEN
WEATHER.GOV/HANFORDHazardous weather outlook, Aug 19, 5:01 PM PDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 501 PM PDT MON AUG 19 2013 CAZ089>094-201200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 501 PM PDT MON AUG 19 2013 ...ISOLATED THUNDERSTORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS. .DAY ONE...TONIGHT SLIGHT CHANCE OF THUNDERSTORMS CONTINUES. FOR FURTHER DETAILS PLEASE SEE THE LATEST /SFOSPSHNX/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ096-097-201200- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 501 PM PDT MON AUG 19 2013 ...THUNDERSTORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TONIGHT A CHANCE OF THUNDERSTORMS. FOR FURTHER DETAILS PLEASE SEE THE LATEST /SFOSPSHNX/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. FOR FURTHER DETAILS PLEASE SEE THE LATEST /SFOSPSHNX/. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095-098-099-201200- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 501 PM PDT MON AUG 19 2013 ...THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...TONIGHT A CHANCE OF THUNDERSTORMS CONTINUES. FOR FURTHER DETAILS PLEASE SEE THE LATEST /SFOSPSHNX/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 19, 1:22 PM PDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
122 PM PDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 2 SSW LAKE ISABELLA 35.59N 118.48W
08/19/2013 E0.25 INCH KERN CA PUBLIC
PEA SIZE HAIL REPORTED BY PUBLIC.
&&
JANDLocal storm report, Aug 19, 1:28 PM PDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
128 PM PDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM FLASH FLOOD 8 WNW RANDSBURG 35.41N 117.79W
08/19/2013 KERN CA LAW ENFORCEMENT
ROAD CLOSURE DUE TO FLASH FLOODING AND DEBRIS ON ROADWAY.
GARLOCK ROAD/REDROCK RANDSBURG ROAD FROM 395 TO STATE
ROUTE 14 CLOSED.
&&
JANDSpecial weather statement, Aug 19, 3:07 PM PDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 307 PM PDT MON AUG 19 2013 CAZ092-094-095-097-192300- KERN CA-TULARE CA- 307 PM PDT MON AUG 19 2013 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTH CENTRAL TULARE COUNTY IN CENTRAL CALIFORNIA NORTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA UNTIL 400 PM PDT AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES NORTHEAST OF BAKERSFIELD...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... GLENNVILLE...DEMOCRAT...BRECKENRIDGE MOUNTAIN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3573 11899 3584 11869 3551 11857 3544 11877 TIME...MOT...LOC 2206Z 147DEG 14KT 3556 11872 JMB
Special weather statement, Aug 19, 4:14 PM PDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 414 PM PDT MON AUG 19 2013 CAZ089>099-200700- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 414 PM PDT MON AUG 19 2013 ...SCATTERED THUNDERSTORMS TO IMPACT THE REGION THROUGH THIS EVENING... THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE KERN COUNTY MOUNTAINS AND CONTINUE OVER THE DESERT AREAS. SHOWERS AND THUNDERSTORMS WILL POSSIBLY MOVE WESTWARD INTO THE SOUTHEAST SAN JOAQUIN VALLEY...INCLUDING EASTERN PORTIONS OF BAKERSFIELD...BY EARLY THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP OVER THE SOUTHERN SIERRA NEVADA AND ADJACENT FOOTHILLS BY THIS EVENING. ISOLATED THUNDERSTORMS AND LIGHT RAIN SHOWERS COULD ALSO IMPACT THE REMAINDER OF THE SOUTHERN AND CENTRAL SAN JOAQUIN VALLEY THIS EVENING. THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS OF 50 MPH...VERY HEAVY RAIN AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING COULD CAUSE NEW FIRE STARTS. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...ESPECIALLY IF YOU ARE OUTDOORS LATER TODAY. SKYWARN SPOTTERS SHOULD SEND ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. YOU CAN ALSO KEEP UP US AT OUR TWITTER FEED...AT TWITTER.COM/NWSHANFORD. BSO WEATHER.GOV/HANFORD
Special weather statement, Aug 19, 4:50 PM PDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 450 PM PDT MON AUG 19 2013 CAZ099-200030- KERN CA- 450 PM PDT MON AUG 19 2013 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA UNTIL 530 PM PDT AT 447 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF ROSAMOND..MOVING NORTH AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN KERN COUNTY... RURAL SOUTHEASTERN KERN COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3506 11833 3509 11813 3485 11810 3485 11832 TIME...MOT...LOC 2349Z 182DEG 19KT 3495 11820 BSO
Special weather statement, Aug 19, 5:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 521 PM PDT MON AUG 19 2013 CAZ095-099-200100- KERN CA- 521 PM PDT MON AUG 19 2013 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA UNTIL 600 PM PDT AT 516 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF TEHACHAPI..MOVING NORTHWEST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... TEHACHAPI. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND T V STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3520 11850 3530 11828 3506 11820 3499 11841 TIME...MOT...LOC 0020Z 157DEG 21KT 3510 11834 BSO
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:44 PM PDT | Flash Flood Warning | HNX | Kern | 3 hr |
| Aug 19, 6:51 PM PDT | Special Weather Statement | HNX | Fresno, Madera, Mariposa, Tulare | 84 min |
| Aug 19, 7:28 PM PDT | Areal Flood Advisory | HNX | Fresno, Madera, Mariposa, Merced | 4 hr |
| Aug 19, 8:01 PM PDT | Special Weather Statement | HNX | Merced | 44 min |
| Aug 19, 8:27 PM PDT | Special Weather Statement | HNX | Fresno, Madera, Mariposa | 63 min |
| Aug 19, 8:48 PM PDT | High Wind Warning | HNX | 2 hr | |
| Aug 20, 2:10 PM PDT | Special Weather Statement | HNX | Tuolumne | 50 min |
| Aug 20, 2:53 PM PDT | Areal Flood Advisory | HNX | Mariposa, Tuolumne | 3 hr |
Nearby
Special Weather Statements in California, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.